Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

June 3, 2021Pike County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 3, 2021, 4:49 PM EDT for Pike County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 4:49 PM EDT (20:49 UTC)
Expired
Jun 3, 2021, 5:15 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH

County Pike County, OH

The radar

The Cincinnati radar (KILN), 75 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS81 KILN 032049
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
449 PM EDT Thu Jun 3 2021
 
OHZ073-082-032115-
Pike OH-Ross OH-
449 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE AND SOUTH CENTRAL
ROSS COUNTIES UNTIL 515 PM EDT...

At 449 PM EDT, radar indicated a strong thunderstorm near Pike Lake,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Waverly, Piketon, Pike County Airport, Elm Grove, Lake White, Omega
and Idaho.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3901 8319 3910 8321 3924 8288 3909 8281
TIME...MOT...LOC 2049Z 246DEG 25KT 3908 8315 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:11 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 3, 3:11 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
311 PM EDT Thu Jun 3 2021

.SYNOPSIS...
Thunderstorms will diminish this evening as a disturbance moves east
of the area. Hot and dry weather will build in for the weekend
before afternoon rain chances return next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
An upper level trough along with a low level trough/front is moving
through the Ohio Valley this afternoon. Widespread showers and
thunderstorms have formed just east of the upper level trough
northwest of I-71 in response to increasing DCVA in the marginally
unstable (MLCAPE 500-1000 J/kg), uncapped environment. Storms are
interacting with each other and conglomerating into multicell
clusters due to boundary parallel flow. Thunderstorms are expected
to continue to form/persist into the afternoon as the aforementioned
forcing moves east through the area.

A few storms may become strong to severe this afternoon southeast of
I-71 where bulk shear increases to 20-40 knots. Isolated damaging
winds gusts and some hail are the primary threats. Additionally,
isolated minor flooding is possible where training cells persist.

Storms will dissipate later this evening after the upper level
trough axis moves east. Clearing skies and light westerly winds are
then expected after midnight. Lows drop into the upper 50s areawide
and some patchy fog is possible due to lingering moisture from
today's rainfall.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Westerly surface flow continues on Friday. Some moderate instability
may develop during the day and weak northwesterly flow aloft could
allow for a weak disturbance to spark a few showers east of I-75
during the afternoon. Otherwise, most locations remain dry and
temperatures warm to the lower 80s.

Tranquil weather continues on Friday night as high pressure starts
to build in from the south. Forecast lows are in the lower 60s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Troughing will continue to pull east away from the area early in the
period with deep ridging through the weekend.  The weather looks
pretty nice for a change this weekend with dry weather expected and
a return to more seasonably warm temperatures.

An upper low is expected to take shape over Texas over the weekend
and move slowly north-northeast up the Mississippi Valley through the
middle of next week.  As this happens mid level ridging will
strengthen over the southeast CONUS which will place the area in a
relatively deep/strong southerly flow.  Not a lot of large scale
forcing for ascent but there will be some lobes of energy enhancing
thunderstorm chances from time to time.  PWAT's increase to the 1.5-
1.75 inch range with time so some locally heavy rains may also
develop.  For now held PoPs in the 40-60 percent range with a nod to
diurnal timing for the higher chances. Temperatures will remain warm
but clouds and convection will limit highs from reaching the very
warm to hot range.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
A disturbance will move across the Ohio Valley this afternoon
through the early evening bringing widespread showers and
thunderstorms. Low end VFR and MVFR ceilings will likely persist
outside of thunderstorms. Brief MVFR/IFR ceiling and visibility
dropouts can be expected in thunderstorms along with gusty winds.
Showers and thunderstorms then diminish in coverage this evening
when the aforementioned disturbance moves east of the area. Skies
scatter as this occurs.

Later overnight, BR may limit visibilities across the
sites due to lingering low level moisture left behind by today's
rainfall. VFR visibilities return after 1400Z Friday to accompany
the VFR sky conditions.

Light southerly winds persist this afternoon until light westerly
flow develops after the showers and storms move east.

.OUTLOOK...Thunderstorms are possible on Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell
SHORT TERM...Campbell
LONG TERM...
AVIATION...Campbell
Hazardous weather outlook, Jun 3, 3:13 PM EDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
313 PM EDT Thu Jun 3 2021

OHZ026-034-035-042-043-041915-
Hardin-Mercer-Auglaize-Darke-Shelby-
313 PM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for West Central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ044>046-051>056-060>065-
070>074-077>082-088-041915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Logan-Union OH-Delaware-
Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-Montgomery-
Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
313 PM EDT Thu Jun 3 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are occurring this afternoon. A few storms
may produce strong to severe wind gusts, hail, and isolated
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 3, 1:40 PM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
140 PM EDT Thu Jun 3 2021

INZ050-058-059-066-OHZ042>046-051>056-060>062-070-032100-
Wayne-Fayette IN-Union IN-Franklin IN-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble-
Montgomery-Greene-Butler-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Hamilton, Middletown, Fairfield, and Oxford
140 PM EDT Thu Jun 3 2021

...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON...

A few cold air funnel clouds may occur this afternoon along a
boundary situated along the I-70 corridor. These types of funnel
clouds are smooth and narrow. They typically hang down a few
hundred feet from the cloud base and last only a few minutes
before dissipating. In the rare case that a circulation did
reach the ground...only minor damage would be expected.
Local storm report, Jun 3, 3:20 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
320 PM EDT THU JUN 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      1 W CAMDEN              39.64N 84.67W
06/03/2021                   PREBLE             OH   911 CALL CENTER

            PORTIONS OF ROUTE 725 IMPASSABLE WITH MORE THAN 1 FOOT OF
            WATER RUNNING OVER THE ROADWAY. HIGH WATER ALSO SUGAR
            VALLEY DRIVE AND NEAR DILLMAN ROAD.

&&

JDR
Local storm report, Jun 3, 4:40 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
440 PM EDT THU JUN 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLOOD            COLLEGE CORNER          39.57N 84.81W
06/03/2021                   PREBLE             OH   PUBLIC

            STANDING WATER IN YARDS, STREETS AND ALLEYS, ABOUT 4 TO 5
            INCHES DEEP. REPORT FROM TWITTER.

&&

JDR
Special weather statement, Jun 3, 4:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
449 PM EDT Thu Jun 3 2021

OHZ073-082-032115-
Pike OH-Ross OH-
449 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE AND SOUTH CENTRAL
ROSS COUNTIES UNTIL 515 PM EDT...

At 449 PM EDT, radar indicated a strong thunderstorm near Pike Lake,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Waverly, Piketon, Pike County Airport, Elm Grove, Lake White, Omega
and Idaho.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3901 8319 3910 8321 3924 8288 3909 8281
TIME...MOT...LOC 2049Z 246DEG 25KT 3908 8315

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:21 PM EDTFlash Flood WarningILNButler, Preble3 hr
Jun 3, 3:48 PM EDTAreal Flood AdvisoryILNButler102 min
Jun 3, 4:51 PM EDTSpecial Weather StatementILNRoss24 min
Jun 3, 5:17 PM EDTAreal Flood AdvisoryILNUnion117 min
Jun 3, 5:27 PM EDTAreal Flood WarningILNButler, Preble2 hr
Jun 3, 7:14 PM EDTFlash Flood WarningILNUnion76 min
Jun 3, 11:57 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Kenton2 hr
Jun 3, 2:27 PM EDTAreal Flood AdvisoryILNFayette, Franklin, Union3 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.